Alert archive / Arizona / Lake Wind Advisories in 2016
Lake Wind Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Feb 22, 2016, 1:32 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2016, 1:32 PM MST (20:32 UTC)
- Expired
- Feb 22, 2016, 7:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
728 WWUS75 KVEF 222032 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1232 PM PST MON FEB 22 2016 AZZ036-NVZ021-230200- /O.NEW.KVEF.LW.Y.0003.160222T2032Z-160223T0200Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 1232 PM PST MON FEB 22 2016 /132 PM MST MON FEB 22 2016/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING. * TIMING...NOW THROUGH 6 PM PST /7 PM MST/. * WINDS...SUSTAINED 25 MPH WITH GUSTS AT TIMES TO 35 MPH. * IMPACTS...STRONG WINDS WILL MAKE FOR DANGEROUS BOATING CONDITIONS ON LAKE MOHAVE FROM COTTONWOOD COVE TO KATHERINE LANDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ BP/CMS
2 follow-up statements
834 WWUS75 KVEF 222209 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 209 PM PST MON FEB 22 2016 AZZ036-NVZ021-230615- /O.NEW.KVEF.WI.Y.0008.160223T1400Z-160224T0000Z/ /O.CON.KVEF.LW.Y.0003.000000T0000Z-160223T0200Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 209 PM PST MON FEB 22 2016 /309 PM MST MON FEB 22 2016/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM PST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM PST /5 PM MST/ TUESDAY. * TIMING...GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE WEAKENING OVERNIGHT. NORTH WINDS WILL INCREASE AGAIN TOMORROW MORNING AND REMAIN STRONG AND GUSTY THROUGH LATE AFTERNOON BEFORE DIMINISHING IN THE EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AT TIMES UP TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND AREAS OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES MAY BE BLOWN AWAY OR DAMAGED. STRONG WINDS WILL MAKE FOR DANGEROUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ002-CAZ524-526-527-NVZ022-230615- /O.NEW.KVEF.WI.Y.0008.160223T1400Z-160224T0000Z/ LAKE HAVASU AND FORT MOHAVE-EASTERN MOJAVE DESERT-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... VIDAL JUNCTION...NEEDLES...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 209 PM PST MON FEB 22 2016 /309 PM MST MON FEB 22 2016/ ...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM PST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM PST /5 PM MST/ TUESDAY. * TIMING...NORTH WINDS WILL INCREASE AND BECOME GUSTY TOMORROW MORNING AND CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING IN THE EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AT TIMES UP TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND AREAS OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES MAY BE BLOWN AWAY OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ BP/CMS
732 WWUS75 KVEF 230210 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 610 PM PST MON FEB 22 2016 AZZ036-NVZ021-231200- /O.EXP.KVEF.LW.Y.0003.000000T0000Z-160223T0200Z/ /O.CON.KVEF.WI.Y.0008.160223T1400Z-160224T0000Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 610 PM PST MON FEB 22 2016 /710 PM MST MON FEB 22 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM PST /5 PM MST/ TUESDAY... ...LAKE WIND ADVISORY HAS EXPIRED... * TIMING...NORTH WINDS WILL INCREASE AGAIN TUESDAY MORNING AND REMAIN STRONG AND GUSTY THROUGH LATE AFTERNOON BEFORE DIMINISHING IN THE EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AT TIMES UP TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND AREAS OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES MAY BE BLOWN AWAY OR DAMAGED. STRONG WINDS WILL MAKE FOR DANGEROUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN CREATE HAZARDOUS CROSSWINDS AND RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ002-CAZ524-526-527-NVZ022-231200- /O.CON.KVEF.WI.Y.0008.160223T1400Z-160224T0000Z/ LAKE HAVASU AND FORT MOHAVE-EASTERN MOJAVE DESERT-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... VIDAL JUNCTION...NEEDLES...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 610 PM PST MON FEB 22 2016 /710 PM MST MON FEB 22 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM PST /5 PM MST/ TUESDAY... * TIMING...NORTH WINDS WILL INCREASE AND BECOME GUSTY TUESDAY MORNING AND CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING IN THE EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AT TIMES UP TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND AREAS OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES MAY BE BLOWN AWAY OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN CREATE HAZARDOUS CROSSWINDS AND RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 22, 10:33 AM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 22, 10:33 AM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 933 AM PST MON FEB 22 2016 .SYNOPSIS...A WEAK WEATHER DISTURBANCE MOVING ACROSS THE NORTHERN GREAT BASIN WILL BRING INCREASING WINDS THIS AFTERNOON ALONG WITH SOME SLIGHT COOLING. MUCH COOLER TEMPERATURES WILL OCCUR TUESDAY ALONG WITH GUSTY NORTH WINDS ACROSS THE REGION. LIGHTER WINDS ALONG WITH A WARMING TREND WILL BEGIN WEDNESDAY AND CONTINUE THROUGH THE REMAINDER OF THE WEEK. && .UPDATE...SHORTWAVE DIVING SOUTHEAST OVER SOUTHEAST NEVADA/SOUTHWEST UTAH AND NORTHWEST ARIZONA THIS MORNING. DRY FRONTAL PASSAGE EXPECTED ACROSS THE AREA WITH THE ONLY EXCEPTION BEING SOUTHWEST UTAH WHERE A CHANCE OF SHOWERS EXISTS. GUSTY NORTHWEST-NORTH WINDS PRIMARY ISSUE TODAY AND AGAIN TUESDAY. HI-RES MODELS INDICATING STRONGEST NORTH WINDS WILL AFFECT THE COLORADO RIVER VALLEY/EASTERN SAN BERNARDINO COUNTY. WILL BE LOOKING AT THE NEED OF A WIND HAZARD PRODUCT FOR TOMORROW WITH THE AFTERNOON PACKAGE. DID A QUICK REFRESH OF WINDS FOR THE REST OF TODAY AND THIS EVENING. NO OTHER UPDATES NECESSARY. && .DISCUSSION...THROUGH WEDNESDAY NIGHT. WEAK DISTURBANCE CURRENTLY MOVING ACROSS NORTHEAST NEVADA WILL CONTINUE TO SLIDE SOUTH AND EAST TODAY. MOST OF THE ENERGY AND MOISTURE WILL REMAIN NORTH AND EAST OF LINCOLN COUNTY...BUT SOME LOWER CLOUDS WILL MOVE ACROSS PORTIONS OF THE COUNTY ALONG WITH NORTHERN MOHAVE COUNTY. THERE HAS BEEN SOME LIGHT PRECIPITATION FALLING IN PORTIONS WHITE PINE COUNTY...BUT DO NOT EXPECTED MUCH TO REACH LINCOLN COUNTY AND HAVE LEFT POPS OUT OF THE FORECAST. NORTHERLY WINDS WILL INCREASE TODAY ACROSS THE REGION WITH MOST AREAS SEEING WINDS IN THE 10-20 MPH RANGE WITH WIND GUSTS UP TO 30- 35 MPH DOWN THE COLORADO RIVER. ALTHOUGH WE WONT SEE A LOT OF COLD AIR ADVECTION TODAY THERE WILL BE SOME AND I DO EXPECT TEMPERATURES TO DROP ABOUT 2 DEGREES FROM SUNDAYS HIGHS. THE BIGGEST DROP IN TEMPERATURES WILL OCCUR TUESDAY WITH READINGS DOWN ABOUT 8-10 DEGREES. ALONG WITH THE COOLER TEMPERATURES SURFACE HIGH PRESSURE BUILDING ACROSS NORTHERN NEVADA WILL INCREASE SURFACE PRESSURE GRADIENTS AND BRING GUSTY NORTH WINDS TO MUCH OF THE AREA. THE STRONGEST WINDS WILL OCCUR DOWN THE COLORADO RIVER VALLEY ALONG WITH PORTIONS OF EASTERN SAN BERNARDINO COUNTY WHERE WINDS COULD FALL INTO THE 20-30 MPH RANGE WITH GUSTS TO 40 MPH. HAVE ELECTED TO HOLD OFF ON ANY WIND ADVISORIES FOR NOW AND LET THE DAY SHIFT TAKE ONE MORE LOOK. BY WEDNESDAY HIGH PRESSURE WILL START TO REBUILD OVER THE AREA WITH THE START OF A WARMING TREND ALONG WITH LIGHTER WINDS. .LONG TERM...THURSDAY THROUGH MONDAY. RIDGING ALOFT HOLDS STRONG ACROSS THE WESTERN CONUS THURSDAY AND FRIDAY. LIGHT WINDS AND TEMPERATURES GENERALLY 10 OR SO DEGREES ABOVE NORMAL CAN BE EXPECTED THROUGH THE END OF THE WEEK. A RATHER WEAK SHORTWAVE TROUGH WILL START TO EDGE ONSHORE ALONG THE CALIFORNIA COAST SATURDAY, PUSH ACROSS THE GREAT BASIN SATURDAY EVENING, AND EXIT TO OUR EAST SUNDAY MORNING. THE 00Z RUNS OF BOTH THE GFS AND ECMWF HAVE COME IN WITH LESS PRECIP THAN PREVIOUS RUNS. HOWEVER, SINCE WE ARE SEVERAL DAYS AWAY FROM THIS SYSTEM MOVING THROUGH, HAVE LEFT THE INHERITED VERY LOW POPS FOR THE HIGHEST MOUNTAIN PEAKS OF NORTHERN INYO, ESMERALDA, NYE, AND LINCOLN COUNTIES IN PLACE JUST IN CASE THE MODELS TREND BACK TOWARD PREVIOUS RUNS. HIGH PRESSURE BUILDS BACK IN LATE SUNDAY THROUGH MONDAY. WINDS MAY GET A LITTLE BREEZY FROM THE SOUTH AND SOUTHWEST AHEAD OF THE MID-LEVEL TROUGH AND SURFACE FRONT, WITH SOME GUSTY NORTH WINDS SUNDAY AND MONDAY IN ITS WAKE. OTHERWISE, TEMPERATURES ARE EXPECTED TO REMAIN FAIRLY MILD SATURDAY THROUGH MONDAY. && .AVIATION...FOR MCCARRAN...LIGHT SOUTHWEST WINDS WILL TRANSITION TO A NORTHWEST TO NORTH DIRECTION LATE THIS MORNING WITH SPEEDS BETWEEN 10-15KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY LIGHT WINDS THIS MORNING WILL TRANSITION TO A MORE NORTHERLY DIRECTION LATE THIS MORNING AND AFTERNOON WITH MOST LOCATIONS SEEING WINDS IN THE 10-20KTS RANGE. WINDS WILL BE STRONGER DOWN THE COLORADO RIVER WITH GUSTS LIKELY UP TO 30KTS IN THE AFTERNOON. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...PIERCE SHORT TERM/AVIATION...GORELOW LONG TERM...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:09 PM MST | Wind Advisory | VEF | Mohave | 24 hr |
Nearby
Lake Wind Advisories in Arizona, 2016Lake Wind Advisories in Nevada, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.